MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Model Number 10135936
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon visual inspection of the received complaint device, transducer lens damage was identified.Functional inspection revealed the device failed delamination in first call element testing, did not meet specification for fractional bandwidth, did not meet specification for pulse width and had weak elements.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root cause is element failure as a result of mishandling subsequent to distribution from stryker.The instructions for use (ifu) state: inspect the catheter for overall condition and physical integrity.Do not use the catheter if any damage is noted.If such problems exist, return the catheter and packaging to stryker sustainability solutions.For proper care and handling of the ultrasound catheter, always hold the ultrasound catheter by the handle and support the catheter shaft.Avoid touching the ultrasound catheter interconnect tab.Lift the lever on the connector, slipping it onto the catheter interconnect tab until fully mated with the steering handle.Push the lever down, locking into place.Ultrasound catheters are connected to standard ultrasound equipment using appropriate connectors.Storage and handling.Store reprocessed ultrasound catheters in a cool, dry place.Relative humidity: up to 90% non-condensing.Temperature: maximum 50°c (122°f), minimum -10°c (14°f).The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that there was bad image quality on the ultrasound machine.There was no patient injury reported and the complainant was unaware of any medical intervention or extended procedure time.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS PHOENIX
10232 s. 51st st.
phoenix AZ 85044
MDR Report Key9808882
Report Number0002090040-2020-00009
Device Sequence Number11485573
Product Code OWQ
UDI-Device Identifier00885825011376
UDI-Public00885825011376
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K063076
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2021
Device Model Number10135936
Device Catalogue Number10135936RR
Device Lot Number4078371SH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2020
Initial Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1